Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 17, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Jun 17, 2015, 10:16 PM CDT for Jasper County, Newton County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2015, 10:16 PM CDT (03:16 UTC)
- Expired
- Jun 17, 2015, 10:46 PM CDT
- In force
- 30 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jasper County, TX, Newton County, TX
The radar
The Lake Charles radar (KLCH), 80 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2151 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
489
WFUS54 KLCH 180316
TORLCH
TXC241-351-180400-
/O.NEW.KLCH.TO.W.0017.150618T0316Z-150618T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1016 PM CDT WED JUN 17 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN JASPER COUNTY IN SOUTHEASTERN TEXAS...
WEST CENTRAL NEWTON COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 1100 PM CDT
* AT 1016 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
NEAR CALL...AND MOVING NORTH AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
KIRBYVILLE...CALL...TROUT CREEK AND BLEAKWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3049 9382 3050 9392 3071 9395 3071 9377
TIME...MOT...LOC 0316Z 183DEG 25KT 3054 9388
$$
K. KUYPER1 follow-up statement
762
WWUS54 KLCH 180346
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1046 PM CDT WED JUN 17 2015
TXC241-351-180356-
/O.CAN.KLCH.TO.W.0017.000000T0000Z-150618T0400Z/
JASPER TX-NEWTON TX-
1046 PM CDT WED JUN 17 2015
...THE TORNADO WARNING FOR SOUTHEASTERN JASPER AND WEST CENTRAL
NEWTON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3049 9382 3050 9392 3071 9395 3071 9377
TIME...MOT...LOC 0343Z 183DEG 25KT 3075 9387
$$
JONESWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Jun 17, 6:54 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 17, 6:54 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
654 PM CDT WED JUN 17 2015
.DISCUSSION...
18/00Z TAF ISSUANCE.
&&
.AVIATION...
A LARGE RAINBAND EXTENDS FROM NEAR HOUSTON/GALVESTON NE TOWARD
RUSTON LA. ALTHOUGH THE HEAVIEST RAINFALL IS OCCURRING WEST OF THE
BPT AND AEX TAF SITES...THESE SITES COULD STILL SE SOME EFFECTS
FM SHRA ALONG THE EDGE OF THIS BAND...WITH BRIEF HEAVY RAIN...WIND
GUSTS TO 25 KT AND CIGS/VSBY LOWERING TO IFR THROUGH 02Z. HI-RES
GUIDANCE INDICATES THIS BAND WILL DIMINISH DURING THE EVENING BUT
KEPT VCSH AT BPT OVERNIGHT FOR ANY LINGERING SHRA. OTHERWISE...VFR
SHOULD PREVAIL INTO TOMORROW WITH LOW MVFR CIGS BRIEFLY DEVELOPING
TOWARD DAYBREAK. CONVECTION EXPECTED TO BE LIMITED ON
THURSDAY ACRS LA...BUT INCLUDED VCTS AT BPT DUE TO LINGERING
BANDS OF MOISTURE STREAMING NE ACRS TX. GUSTY SELY WINDS WILL
RETURN TOMORROW...DIMINISHING TO 5-10 KT TONIGHT. 24
&&
.PREV DISCUSSION... /ISSUED 349 PM CDT WED JUN 17 2015/
DISCUSSION...TROPICAL DEPRESSION BILL NOW ADVANCING NORTH ACROSS
THE DALLAS/FT. WORTH AREA. FEATURE HAS GENERATED CONSIDERABLE
TRAINING SHOWER ACTIVITY AND A FEW THUNDERSTORMS OVER SOUTHEAST
TEXAS THROUGH THE DAY. RAINFALL TOTALS OF 1 TO 2 INCHES HAVE BEEN
COMMON...WITH ISOLATED POCKETS OF 3 TO 5 INCHES. A FEW FLASH FLOOD
WARNINGS HAVE BEEN REQUIRED. HAVE BEGUN SEEING A WEAKENING OF
CONVECTION...WITH REFLECTIVITY TAKING ON MORE OF A STRATIFORM
LOOK. DOWNWARD TREND IS EXPECTED TO CONTINUE THROUGH THE LATE
AFTERNOON.
REMNANTS OF SYSTEM WILL CONTINUE A NORTHWARD ADVANCE OVERNIGHT
INTO OKLAHOMA...TURNING NORTHEASTERLY THURSDAY AND TRACKING INTO
THE MID-MISSISSIPPI FRIDAY. WHAT HAS BEEN IMPRESSIVELY HIGH
TROPICAL PWAT VALUES ACROSS OUR AREA...WILL CONTINUE TAPERING OFF
TO MORE SEASONAL VALUES IN THE WAKE OF BILL. SUFFICIENT MOISTURE
HOWEVER WILL REMAIN ACROSS THE AREA... ALONG WITH A WEAKNESS
ALOFT...TO MAINTAIN A CHANCE FOR SHOWERS AND THUNDERSTORMS
THROUGH THE REMAINDER OF THE WEEK.
MARINE...SOUTHERLY WINDS WILL CONTINUE TO WEAKEN OVER THE NEAR
COASTAL WATERS AS THE REMNANTS OF BILL CONTINUES TO MARCH FURTHER
NORTH OF THE AREA. THE SUBTROPICAL HIGH WILL BECOME REESTABLISHED
RESULTING IN LIGHT TO SOMETIMES MODERATE ONSHORE FLOW THROUGH THE
REMAINDER OF THE FORECAST.
23
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 74 91 74 91 / 60 30 10 30
LCH 77 89 76 89 / 20 20 10 30
LFT 75 89 75 89 / 10 20 10 30
BPT 77 89 76 89 / 60 30 10 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING FOR
GMZ455-475.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ450-452-
470-472.
&&Hazardous weather outlook, Jun 17, 10:00 AM CDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 1000 AM CDT WED JUN 17 2015 GMZ432-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216- 259>262-181500- CALCASIEU LAKE-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN- EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 1000 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT RAIN CHANCES WILL VARY GREATLY ACROSS THE AREA TODAY. ACROSS SOUTHEAST TEXAS...WIDESPREAD SHOWERS AND STORMS WILL DEVELOP BY THE AFTERNOON AS DEEP MOISTURE CONTINUES TO BE PULLED INTO THE REMAINS OF BILL...MOVING NORTHWARD ACROSS NORTHEASTERN TEXAS. SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH PERIODIC BRIEF HEAVY DOWNPOURS CAN BE EXPECTED. A POTENTIAL FOR URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE...AND CANNOT RULE OUT MORE SIGNIFICANT FLOODING ISSUES SHOULD TRAINING SHOWERS AND THUNDERSTORMS SET UP OVER ONE PARTICULAR AREA. RAIN CHANCES WILL TREND DOWNWARD ACROSS SOUTHWEST LOUISIANA...WITH JUST A SLIGHT CHANCE OF SHOWERS OR STORMS EXPECTED ACROSS THE ATCHAFALAYA BASIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE SEASONAL RAIN CHANCES ARE EXPECTED THROUGH MUCH OF THE REMAINDER OF THE FORECAST PERIOD WITH SCATTERED DAILY SHOWERS AND STORMS. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR SOUTHEAST TEXAS. GMZ430-435-450-452-455-470-472-475-181500- SABINE LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1000 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THIS MORNING OVER THE GULF WATERS WEST OF CAMERON. WINDS AND SEAS ARE EXPECTED TO DIMINISH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 17, 6:03 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
603 PM CDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLASH FLOOD 1 S THICKET 30.38N 94.63W
06/17/2015 HARDIN TX EMERGENCY MNGR
TEXAS DIVISION OF EMEERGENCY MANAGEMENT REPORTS WATER ON
FM ROAD 787 FROM RM 728 TO RM 732.
0550 PM FLASH FLOOD 8 N CHESTER 31.04N 94.60W
06/17/2015 TYLER TX EMERGENCY MNGR
THE TEXAS DIVISION OF EMERGENCY MANAGEMENT REPORTS WATER
ON FM ROAD 1745 NORTH OF FM 834 IN TYLER COUNTY
&&
DJONESSpecial weather statement, Jun 17, 6:41 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
641 PM CDT WED JUN 17 2015
LAZ027-028-180015-
VERNON-RAPIDES-
641 PM CDT WED JUN 17 2015
...STRONG THUNDERSTORMS WILL AFFECT EASTERN VERNON AND NORTHWESTERN
RAPIDES PARISHES...
AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER INDICATED STRONG
THUNDERSTORMS WERE OVER EASTERN VERNON PARISH...THESE STORMS ARE
MOVING NORTH AT 30 MPH WHILE THE AREA IS MOVING SLOWLY EASTWARD.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORM...AND BRIEF
HEAVY RAINFALL SHOULD ALSO BE ANTICIPATED.
LOCATIONS IMPACTED INCLUDE...
PITKIN...SLAGLE...LACAMP...FULLERTON...LEANDER...CRAVENS...
FLATWOODS...HUTTON...CLIFTON...SIEPER AND SIMPSON.
LAT...LON 3088 9284 3088 9309 3136 9316 3136 9300
3135 9298 3135 9295 3137 9295 3137 9291
3139 9291 3139 9289 3140 9289 3141 9287
3142 9287 3142 9285 3143 9285 3144 9281
3148 9277
TIME...MOT...LOC 2336Z 183DEG 90KT 3115 9296
K. KUYPERLocal storm report, Jun 17, 8:25 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
825 PM CDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM FLASH FLOOD KIRBYVILLE 30.66N 93.90W
06/17/2015 JASPER TX LAW ENFORCEMENT
JASPER COUNTY SHERIFF REPORTS WATER ENTERING HOMES AND
VEHICLES SWEPT OFF OF ROADWAYS FROM KIRBYVILLE SOUTH TO
THE COUNTY LINE.
&&
DJONESLocal storm report, Jun 17, 8:29 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
829 PM CDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM FLASH FLOOD BEAUMONT 30.09N 94.14W
06/17/2015 JEFFERSON TX DEPT OF HIGHWAYS
TEXAS DEPARTMENT OF TRANSPORTATION IN BEAUMONT REPORTS
FRONTAGE ROAD IN FRONT OF HOME DEPOT IS FLOODED.
ADDITIONALLY THE UNDERPASS ON MARTIN LUTHER KING DRIVE AT
FRANKLIN IS FLOODED
&&
DJONESLocal storm report, Jun 17, 8:42 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
842 PM CDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM FLASH FLOOD BUNA 30.44N 93.96W
06/17/2015 JASPER TX BROADCAST MEDIA
KJAS RADIO REPORTS THAT JASPER COUNTY SHERIFF DEPUTIES
ARE CURRENTLY INVOLVED IN NUMEROUS HIGH WATER RESCUE
OPERATIONS IN AND AROUND BUNA. ADDITIONALLY...THEY REPORT
THAT MOST HOUSES BUSINESSES AND CHRUCHES ON THE EAST SIDE
OF HWY 96 HAVE WATER IN THEM.
&&
DJONESLocal storm report, Jun 17, 10:08 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1008 PM CDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM FLASH FLOOD SOUR LAKE 30.14N 94.40W
06/17/2015 HARDIN TX PUBLIC
PUBLIC REPORTS ONE INCH OF WATER IN A RESIDENTIAL HOME IN
SOUR LAKE
&&
DJONESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:20 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Newton, Orange | 3 hr |
| Jun 17, 7:44 PM CDT | Flash Flood Warning | LCH | Jefferson | 91 min |
| Jun 17, 8:27 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 63 min |
| Jun 17, 8:41 PM CDT | Flash Flood Warning | LCH | Newton | 94 min |
| Jun 17, 9:28 PM CDT | Flash Flood Warning | LCH | Hardin, Jefferson, Orange | 3 hr |
| Jun 17, 9:49 PM CDT | Tornado Warning | LCH | Jasper, Newton | 26 min |
| Jun 17, 10:10 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Newton | 3 hr |
| Jun 17, 10:15 PM CDT | Flash Flood Warning | LCH | Jasper, Newton | 3 hr |
| Jun 18, 1:04 AM CDT | Areal Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange, Tyler | 42 hr |
| Jun 18, 1:09 AM CDT | Flash Flood Warning | LCH | Newton | 3 hr |
| Jun 18, 5:00 AM CDT | Flash Flood Watch | LCH | Hardin, Jasper, Newton, Tyler | 26 hr |
| Jun 18, 5:04 AM CDT | River Flood Warning | LCH | Newton | 7 days |
| Jun 18, 9:07 AM CDT | River Flood Warning | LCH | Jefferson, Orange | 7 days |
| Jun 18, 1:11 PM CDT | River Flood Warning | LCH | Hardin | 3 days |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.